MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35391
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).E3) occupation: non-healthcare professional g1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "top cap mechanism got locked." "#2 step of alpha deployment stuck, would not move to deploy bare distal crown, had to disassemble the handle to access the trigger wires to allow." patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
¿no additional information regarding the patient and/or event has been received since the previous medwatch report was sent.¿.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of (b)(6) (importer).Manufacturer ref# (b)(4).After investigation the event for this pr# is no longer reportable as investigation have concluded that the product malfunction did not and can not lead to serious injury to the patient.G1) name and address for importer site: (b)(6).Registration no.: (b)(4).Summary of investigational findings: the reported information states that the user experienced difficulty deploying the stent.It is however not clear from the provided information, whether the difficulty was faced during the step labelled 2 or step labelled 3 of the deployment sequence.As per description of event, the issue is either related to the black gripper or the rotation handle.The stent graft was released in the intended area by disassembling the rotation handle and manually pulling the release wires.The outcome of the procedure was successful deployment along with aneurysm exclusion.The introduction system was returned without the outer sheath.The rotation handle was disassembled and both knobs were detached.The black gripper (label 2) was pulled back to the intended position.The bottom cap and rotation handle including its components were visually inspected.Bottom cap was inspected using light microscopy prior to and after removal of blood matter.No abnormal observations were noted.Based on the available information and the returned product, it is assumed that this event likely concerns knob 2 that aims to release the distal bare stent.The bare stent was released using the troubleshooting, why it is assumed that the black gripper was pulled back after disassembling the handle and pulling back the wires and lastly pulling back the black gripper.Inability in pulling black gripper toward the handle can occur if the step labelled 1 is not completed.This can occur if the handle is not fully rotated or if the knobs get locked unintentionally during the procedure.As per the reported information, the stent graft was released in the intended area using troubleshooting.For now, the cause remains unknown.This complaint will be reopened if further information is provided.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received from medwath (b)(4): while the surgeon was deploying the cook medical endovascular graft, the device proceeded to get "stuck" halfway through deployment from the outside deployment device.The graft in use was not the issue but the part used to deploy the device was.The cook rep.Was present in the room and was able to instruct the surgeon with the necessary steps to continue to deploy the device manually while have additional support via telephone.At one point the surgeon has to disassemble part of the device responsible for deployment per the sales rep.Procedure in detail by surgeon: next, the distal device, a cook alpha zta-d-34-142-w was advanced from the right femoral access site over the lunderquist wire and positioned in an overlapping fashion with the proximal device with the distal edge of the covered portion of the endograft located just above the level of the celiac artery origin.The sheath was pulled back and the proximal portion of the distal device was successfully deployed.However, with attempted release of the trigger wires through the usual turn knobs on the handle it was identified that the mechanism was jammed.Therefore, while meticulous attention was maintained to keeping the device at the exact level just above the celiac artery, the handle from the distal device was removed and the trigger wires were released directly.This allowed for release of the distal uncovered barb's with active fixation.A completion aortogram was then obtained which revealed successful exclusion of the descending thoracic aortic aneurysm with no evidence of endoleak.Intended procedure: percutaneous tevar with cook alpha zta-d-34-161-w proximally and a cook alpha zta-d-34-142-w distally without coverage of the left subclavian artery.Catheterization of the aorta bilaterally.Pre-closure of the 18 french right femoral access.Additional information received 27nov2018.The deployment of the device was successful and the aneurysm excluded.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).H11) corrected data compared with medwatch report (b)(4): a5a) not hispanic/latino b3) july 2018 b4) july 2018 b5) while the surgeon was deploying the cook medical endovascular graft, the device proceeded to get "stuck" halfway through deployment from the outside deployment device.The graft in use was not the issue but the part used to deploy the device was.The cook rep.Was present in the room and was able to instruct the surgeon with the necessary steps to continue to deploy the device manually while have additional support via telephone.At one point the surgeon has to disassemble part of the device responsible for deployment per the sales rep.Procedure in detail by surgeon: next, the distal device, a cook alpha zta-d-34-142-w was advanced from the right femoral access site over the lunderquist wire and positioned in an overlapping fashion with the proximal device with the distal edge of the covered portion of the endograft located just above the level of the celiac artery origin.The sheath was pulled back and the proximal portion of the distal device was successfully deployed.However, with attempted release of the trigger wires through the usual turn knobs on the handle it was identified that the mechanism was jammed.Therefore, while meticulous attention was maintained to keeping the device at the exact level just above the celiac artery, the handle from the distal device was removed and the trigger wires were released directly.This allowed for release of the distal uncovered barb's with active fixation.A completion aortogram was then obtained which revealed successful exclusion of the descending thoracic aortic aneurysm with no evidence of endoleak.Intended procedure: percutaneous tevar with cook alpha zta-d-34-161-w proximally and a cook alpha zta-d-34-142-w distally without coverage of the left subclavian artery.Catheterization of the aorta bilaterally.Pre-closure of the 18 french right femoral access.D1) zenith alpha d3) cook inc.Bloomington, in d4) model: g35391, expiration date: jan 2019 e1) (b)(6).(b)(4).Phone: (b)(6).E2) yes e3) periop sterirization quality spec f9) 1 days f14) cook, inc (b)(4).Investigation is still in progress this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT DISTAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7738061
Report Number3002808486-2018-00855
Device Sequence Number1076441
Product Code MIH
UDI-Device Identifier10827002353913
UDI-Public(01)10827002353913(17)190112(10)E3403349
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2019
Device Model NumberG35391
Device Catalogue NumberZTA-D-34-142-W
Device Lot NumberE3403349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Distributor Facility Aware Date07/06/2018
Device Age31 MO
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer11/27/2018
03/19/2019
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date12/14/2018
04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight53